Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 25, 2011, 8:00 PM MDT for Garfield County, Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2011, 8:00 PM MDT (02:00 UTC)
- Expired
- Jul 25, 2011, 9:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Garfield County, MT
The radar
The Glasgow radar (KGGW), 107 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 5:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2277 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 5:52 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 5:52 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 552 PM MDT MON JUL 25 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... UPDATE...UPDATED THE GOING FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 685 WHICH IS IN EFFECT UNTIL 1 AM. PREVIOUS DISCUSSION...THIS AFTERNOON... WARM FRONT IS CURRENTLY STRUNG OUT FROM HAVRE TO ZORTMAN AND OVER TO CIRCLE THROUGH GLENDIVE. THIS IS EXPECTED TO ADVANCE NORTH INTO THE NORTHEASTERN SECTION OF THE GGW CWA THROUGH THE EVENING. DEWPOINTS TO THE SOUTH OF THE WARM FRONT ARE QUICKLY CLIMBING INTO THE 60S AND HAVE WILL BEGUN TO OVERRUN THE FRONT SPARKING OFF A FEW LIGHT RAIN SHOWERS ON THE NORTHERN SIDE. A SHORTWAVE ARRIVING IN THE SOUTHWEST FLOW ALOFT SHOULD PROVIDE PLENTY OF UPPER LEVEL LIFT AND SUPPORT FOR STORMS TO BECOME SEVERE THIS EVENING. ANY OUTFLOW BOUNDARIES FROM MID DAY CONVECTION MAY ALSO ADD JUST ENOUGH BAROCLINICITY TO GENERATE STRONGER SUPERCELLS IN ANY CLUSTERS OF STORMS THAT FOLLOW THE ORIENTATION OF THE BOUNDARIES OR INCOMING SHORTWAVE. THE HIGHEST CONCENTRATION OF SHOWERS AND STORMS SHOULD ORIENT ITSELF IN A CORRIDOR AROUND THE MISSOURI RIVER. HAIL MAY BE THE MAIN THREAT INITIALLY FOR THESE STORMS DUE TO HIGH CAPE. BUT... AROUND MIDNIGHT OUTFLOW FROM DECAYING CELLS COULD QUICKLY LEAD TO A HIGHER WIND THREAT AS THE BULK OF THE ACTIVITY MOVES INTO THE EASTERN HALF OF THE CWA. TUESDAY THROUGH WEDNESDAY... A PAIR OF WEAK COLD FRONTS WILL PASS THROUGH THE REGION AND PROVIDE MORE FOCAL POINTS FOR STORMS AS SHORTWAVES IN THE SOUTHWEST FLOW ALOFT LATCH ONTO THE SURFACE FRONTS. NO PARTICULAR FEATURE LOOKS STRONG ENOUGH TO BECOME WIDESPREAD SEVERE BUT SCATTERED AFTERNOON SHOWERS AND ISOLATED SEVERE STORMS CAN NOT BE RULED OUT. LARGE SCALE PATTERN IS EXPECTED TO SLOWLY SWITCH TO MORE OF A ZONAL FLOW STRUCTURE WEDNESDAY MORNING WITH THE PASSAGE OF THE SECOND FRONT. 850MB TEMPERATURES SHOULD BE AROUND THE MID 10S TO 20S IN CELSIUS WHICH SHOULD TRANSLATE DOWN TO SEASONAL DAYTIME HIGHS IN THE MID 80S. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... NO MAJOR CHANGES WERE MADE TO THE EXTENDED FORECAST. MODELS ARE IN GOOD AGREEMENT THROUGH ABOUT DAY 5 AND THEN START TO DIFFER IN THE PLACEMENT OF A LOW PRESSURE SYSTEM OVER THE WEEKEND. WENT WITH CLIMO POPS FOR THE SUNDAY EVENING AND MONDAY MORNING TIME FRAME BASED ON BOTH MODELS SHOWING A BIT OF A WAVE OVER THE AREA. FRANSEN MODELS ARE IN DECENT AGREEMENT WITH BRINGING A SHORTWAVE TROUGH THROUGH THE AREA ON THURSDAY WITH A COLD FRONT. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WITH SOMEWHAT COOLER THAN NORMAL TEMPERATURES. THE WAVE WILL EXIT THE REGION THURSDAY NIGHT WITH A DRY ZONAL FLOW FOR FRIDAY. LARGE UPPER RIDGE/HIGH TO THE SOUTH WILL EXPAND NORTH OVER THE WEEKEND BRINGING WARMER TEMPERATURES AND DRY WEATHER TO THE AREA. MOST AREAS WILL HAVE HIGHS IN THE 90S FOR THE WEEKEND WITH THE RIDGE FORECASTED TO PEAK ON SUNDAY. BOTH THE GFS AND ECMWF SLIDE THE RIDGE TO THE EAST NEXT MONDAY WITH A SOME WHAT UNSTABLE SOUTHWEST FLOW ALOFT DEVELOPING. SHORTWAVES ON THE FLOW ALOFT MAY BE ENOUGH TO TRIGGER A THUNDERSTORM. WILL MENTION A SLIGHT CHANCE FOR NOW. FORRESTER && .AVIATION... VFR TODAY. A LOW PRESSURE SYSTEM MOVING THROUGH THE STATE TODAY WILL MOVE ACROSS EASTERN MONTANA TODAY. EXPECT A CHANCE OF THUNDERSTORMS...SOME SEVERE FROM THE 00Z-12Z TUESDAY TIME FRAME. LARGE HAIL AND DAMAGING WINDS ALONG WITH HEAVY RAIN SHOULD BE EXPECTED WITH MVFR AND POSSIBLY IFR CONDITIONS FOR UP TO AN HOUR OR SO.FRANSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 25, 2:57 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 257 PM MDT MON JUL 25 2011 MTZ016>027-059>062-262100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 257 PM MDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PAIR OF FRONTS WILL BRING ANOTHER ROUND OF STRONG STORMS TO THE AREA THIS EVENING AND TONIGHT. THE BEST CHANCE OF STORMS WILL OCCUR AFTER 6PM THROUGH MIDNIGHT. THEY ARE EXPECTED TO MOVE FROM THE SOUTHWEST TO THE NORTHEAST. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE WHICH COULD LEAD TO ISOLATED FLASH FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 25, 6:19 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
619 PM MDT MON JUL 25 2011
MTZ016-060-260115-
PHILLIPS-
619 PM MDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
UNTIL 715 PM MDT.
AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTH OF ROY...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
RURAL AREAS OF SOUTHWESTERN PHILLIPS COUNTY...
LAT...LON 4793 10873 4793 10863 4800 10861 4798 10845
4821 10845 4826 10840 4776 10781 4759 10843
4761 10845 4759 10850 4761 10852 4761 10867
4764 10872 4764 10877 4768 10879 4775 10891
TIME...MOT...LOC 0019Z 227DEG 18KT 4763 10882
!RSMITH
WEATHER.GOV/GLASGOWSpecial weather statement, Jul 25, 7:31 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 731 PM MDT MON JUL 25 2011 MTZ016-017-022-260230- GARFIELD-PHILLIPS-VALLEY- 731 PM MDT MON JUL 25 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN VALLEY COUNTY IN NORTHEAST MONTANA... SOUTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA... NORTHWESTERN GARFIELD COUNTY IN NORTHEAST MONTANA... UNTIL 830 PM MDT. AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF MALTA TO U L BEND REC AREA...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DEVILS CREEK REC AREA...HINSDALE AND HELL CREEK REC AREA. LAT...LON 4845 10695 4756 10682 4740 10787 4827 10797 TIME...MOT...LOC 0131Z 246DEG 18KT 4811 10790 4750 10783 RSMITH WEATHER.GOV/GLASGOW
Local storm report, Jul 25, 7:39 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
739 PM MDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 2 ESE SUN PRAIRIE 47.83N 107.71W
07/25/2011 E60 MPH PHILLIPS MT PUBLIC
&&
GILCHRISTThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:19 PM MDT | Special Weather Statement | GGW | Phillips | 56 min |
| Jul 25, 7:31 PM MDT | Special Weather Statement | GGW | Phillips | 59 min |
| Jul 25, 7:37 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 68 min |
| Jul 25, 8:42 PM MDT | Special Weather Statement | GGW | Valley | 63 min |
| Jul 25, 8:51 PM MDT | Tornado Warning | GGW | Garfield | 24 min |
| Jul 25, 9:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 64 min |
| Jul 25, 11:45 PM MDT | Special Weather Statement | GGW | Garfield | 60 min |
| Jul 26, 12:14 AM MDT | Special Weather Statement | GGW | Valley | 61 min |
| Jul 26, 1:18 AM MDT | Special Weather Statement | GGW | Valley | 57 min |
| Jul 26, 6:28 AM MDT | Special Weather Statement | GGW | 62 min | |
| Jul 26, 1:10 PM MDT | Special Weather Statement | GGW | Phillips | 65 min |
| Jul 26, 1:28 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 34 min |
| Jul 26, 1:50 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 55 min |
| Jul 26, 2:03 PM MDT | Special Weather Statement | GGW | Petroleum | 57 min |
| Jul 26, 2:18 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 57 min |
| Jul 26, 2:27 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 31 min |
| Jul 26, 3:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 36 min |
| Jul 26, 3:24 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 66 min |
| Jul 26, 3:50 PM MDT | Special Weather Statement | GGW | Petroleum | 25 min |
| Jul 26, 3:54 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 66 min |
| Jul 26, 4:25 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 55 min |
| Jul 26, 4:56 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 64 min |
| Jul 26, 5:53 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 37 min |
| Jul 26, 5:57 PM MDT | Special Weather Statement | GGW | 33 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.